MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMWEAR UTN NASAL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMWEAR UTN NASAL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1116700
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
An end user alleged he developed a "foot infection" while using a dreamwear nasal mask, dreamstation auto continuous positive airway pressure (cpap) device, and associated humidifier.The user stated the materials in the mask caused redness to his face, and subsequently he developed an infection in his foot after using the devices for one week.The user reported being given antibiotics and has since recovered.The manufacturer's investigation is ongoing.Upon completion of the investigation, a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer received the dreamwear nasal mask, cpap, and associated humidifier for investigation.There were no visual defects noted to the dreamwear mask, and the cpap and humidifier functioned as designed.There were no obvious contaminants that could have led to the user's reported "foot infection".The certificate of conformance for the mask indicates it was manufactured to meet all specifications and standards.This mask meets all relevant standards for biocompatibility.A review of the data logged by the cpap device indicates it was in use for a period of only three days.The dreamwear nasal mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single patient use in the home or multi-patient use in the hospital/institutional environment.The mask is to be used on patients (>(b))(4)/) for whom cpap or bi-level therapy has been prescribed.The user is warned to discontinue use and contact a health professional if skin redness, irritation, or discomfort occur.The user is also instructed to wash the mask prior to use.The philips respironics dreamstation systems deliver positive airway pressure therapy for the treatment of obstructive sleep apnea in spontaneously breathing patients weighing over (b)(4) it is for use in the home or hospital/institutional environment.Labeling for the cpap and humidifier instructs the user, "if you notice any unexplained changes in the performance of this device, if it is making unusual or harsh sounds, if it has been dropped or mishandled, if water is spilled into the enclosure, or if the enclosure is broken, disconnect the power cord and discontinue use.Contact your home care provider." there were no operational issues noted with the dreamwear mask, cpap, or humidifier.The manufacturer is unable to confirm any malfunction that may have led to the user's allegation that he developed a "foot infection" while using these devices for three days.Based on the information available, the manufacturer concludes no further action is necessary.

Brand Name
DREAMWEAR UTN NASAL
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key8052033
Report Number2518422-2018-02329
Device Sequence Number19245829
Product Code BZD
UDI-Device Identifier00606959030916
UDI-Public00606959030916
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K140980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1116700
Device Catalogue Number1116700
Device Lot Number180424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DREAMSTATION AUTO CPAPDREAMSTATION HUMIDIFIER
Outcome Attributed to Adverse Event Other;
Patient Age70 YR